Alert archive / Washington / Wind Advisories in 2010

Wind Advisory 9, NWS Spokane, WA

August 25, 20104 counties in Idaho; 10 counties in Washington

NWS Spokane, WA issued this wind advisory at Aug 25, 2010, 9:01 PM PDT for 4 counties in Idaho; 10 counties in Washington. It took effect at Aug 26, 2010, 2:00 PM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Aug 25, 2010, 9:01 PM PDT (04:01 UTC)
In effect from
Aug 26, 2010, 2:00 PM PDT
Expired
Aug 26, 2010, 9:00 PM PDT
In force
7 hr
Issued by
NWS Spokane, WA

Counties Benewah County, ID, Kootenai County, ID, Latah County, ID, Nez Perce County, ID, Adams County, WA, Asotin County, WA, Chelan County, WA, Douglas County, WA, Garfield County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Spokane County, WA, Whitman County, WA

The radar

The Spokane radar (KOTX), 61 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 4.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2010-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2010-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4529 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

225 
WWUS76 KOTX 260401
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
901 PM PDT WED AUG 25 2010

WAZ032>036-044-261215-
/O.NEW.KOTX.WI.Y.0009.100826T2100Z-100827T0400Z/
/O.CON.KOTX.DU.Y.0002.100826T2100Z-100827T0400Z/
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...CLARKSTON...POMEROY...PULLMAN...
COLFAX...ROSALIA...LA CROSSE...OAKESDALE...TEKOA...UNIONTOWN...
MOSES LAKE...EPHRATA...OTHELLO...QUINCY...RITZVILLE...
GRAND COULEE...ODESSA...WILBUR...COULEE CITY...SPOKANE...CHENEY...
DAVENPORT...ROCKFORD...WATERVILLE...MANSFIELD
901 PM PDT WED AUG 25 2010

...WIND ADVISORY IN EFFECT FROM 2 PM TO 9 PM PDT THURSDAY...
...BLOWING DUST ADVISORY REMAINS IN EFFECT FROM 2 PM TO 9 PM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 9 PM PDT THURSDAY. A
BLOWING DUST ADVISORY REMAINS IN EFFECT FROM 2 PM TO 9 PM PDT
THURSDAY. 

* WINDS: SOUTHWEST TO WEST WINDS 20 TO 35 MPH WITH GUSTS UP TO 
  40 MPH.

* VISIBILITY: WIDESPREAD 3 TO 5 MILES WITH LOCAL VISIBILITIES 
  DOWN TO 1 MILE OR LESS AT TIMES.

* TIMING: WINDS WILL INCREASE IN THE AFTERNOON AND PEAK BETWEEN 
  3 AND 7 PM.

* LOCATIONS INCLUDE: RITZVILLE...GRAND COULEE...ODESSA... 
  WILBUR...COULEE CITY...PULLMAN...COLFAX...ROSALIA...LA 
  CROSSE... OAKESDALE...TEKOA...UNIONTOWN...WATERVILLE... 
  MANSFIELD... MOSES LAKE...EPHRATA...OTHELLO...QUINCY... 
  SPOKANE...CHENEY... DAVENPORT...ROCKFORD

* IMPACTS: BLOWING DUST IS EXPECTED ACROSS HIGHWAYS AND INTERSTATE
  90 THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BLOWING DUST MAY REDUCE VISIBILITIES SUDDENLY TO NEAR ZERO...
ESPECIALLY NEAR PLOWED FIELDS. MOTORISTS SHOULD DRIVE CAREFULLY
THROUGH AREAS OF LOW VISIBILITIES. IF YOU ENCOUNTER BLOWING DUST
THAT CAUSES DRIVING TO BE DANGEROUS...DO NOT STOP YOUR VEHICLE IN
THE MIDDLE OF THE ROAD. PULL OFF THE ROAD...AND WAIT FOR
VISIBILITIES TO IMPROVE BEFORE CONTINUING YOUR TRAVELS.

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ002-003-026-261215-
/O.NEW.KOTX.WI.Y.0009.100826T2100Z-100827T0400Z/
COEUR D'ALENE AREA-IDAHO PALOUSE-LEWISTON AREA-
INCLUDING THE CITIES OF...COEUR D'ALENE...POST FALLS...HAYDEN...
WORLEY...MOSCOW...PLUMMER...POTLATCH...GENESEE...LEWISTON...
LAPWAI...PECK...CULDESAC...GIFFORD
901 PM PDT WED AUG 25 2010

...WIND ADVISORY IN EFFECT FROM 2 PM TO 9 PM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 9 PM PDT THURSDAY. 

* WINDS: SOUTHWEST TO WEST 20 TO 35 MPH WITH GUSTS UP TO 40 MPH.

* TIMING: WINDS WILL INCREASE DURING THE AFTERNOON AND PEAK
  BETWEEN 3 PM AND 7 PM.  

* LOCATIONS INCLUDE: LEWISTON...LAPWAI...PECK...CULDESAC...
  GIFFORD...MOSCOW...PLUMMER...POTLATCH...GENESEE...COEUR 
  D'ALENE...POST FALLS...HAYDEN...WORLEY

* IMPACTS: WINDS MAY MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
  PROFILE VEHICLES. AREAS OF BLOWING DUST WILL ALSO BE POSSIBLE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WAZ041-261215-
/O.NEW.KOTX.WI.Y.0009.100826T2100Z-100827T0400Z/
WENATCHEE AREA-
INCLUDING THE CITIES OF...WENATCHEE...CHELAN...ENTIAT...CASHMERE
901 PM PDT WED AUG 25 2010

...WIND ADVISORY IN EFFECT FROM 2 PM TO 9 PM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 9 PM PDT THURSDAY. 

* WINDS: WEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* TIMING: WINDS WILL INCREASE IN THE AFTERNOON AND PEAK BETWEEN 3
  PM AND 7 PM.

* LOCATIONS INCLUDE: WENATCHEE...CHELAN...ENTIAT...CASHMERE

* IMPACTS: WINDS MAY MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
448 
WWUS76 KOTX 261154 AAA
NPWOTX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE SPOKANE WA
454 AM PDT THU AUG 26 2010

WAZ032>036-044-262000-
/O.CON.KOTX.DU.Y.0002.100826T2100Z-100827T0400Z/
/O.CON.KOTX.WI.Y.0009.100826T2100Z-100827T0400Z/
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...CLARKSTON...POMEROY...PULLMAN...
COLFAX...ROSALIA...LA CROSSE...OAKESDALE...TEKOA...UNIONTOWN...
MOSES LAKE...EPHRATA...OTHELLO...QUINCY...RITZVILLE...
GRAND COULEE...ODESSA...WILBUR...COULEE CITY...SPOKANE...CHENEY...
DAVENPORT...ROCKFORD...WATERVILLE...MANSFIELD
454 AM PDT THU AUG 26 2010

...BLOWING DUST ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING...

A BLOWING DUST ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING. A WIND ADVISORY REMAINS IN
EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. 

* WINDS: SOUTHWEST TO WEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 
  45 MPH.

* VISIBILITY: WIDESPREAD 3 TO 5 MILES WITH LOCAL VISIBILITIES 
  DOWN TO 1 MILE OR LESS AT TIMES.

* TIMING: WINDS WILL INCREASE IN THE AFTERNOON AND PEAK BETWEEN 
  3 AND 7 PM.

* LOCATIONS INCLUDE: RITZVILLE...GRAND COULEE...ODESSA... 
  WILBUR...COULEE CITY...PULLMAN...COLFAX...ROSALIA...LA 
  CROSSE... OAKESDALE...TEKOA...UNIONTOWN...WATERVILLE... 
  MANSFIELD... MOSES LAKE...EPHRATA...OTHELLO...QUINCY... 
  SPOKANE...CHENEY... DAVENPORT...ROCKFORD

* IMPACTS: BLOWING DUST IS EXPECTED ACROSS HIGHWAYS AND
  INTERSTATE 90 THURSDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BLOWING DUST MAY REDUCE VISIBILITIES SUDDENLY TO NEAR ZERO...
ESPECIALLY NEAR PLOWED FIELDS. MOTORISTS SHOULD DRIVE CAREFULLY
THROUGH AREAS OF LOW VISIBILITIES. IF YOU ENCOUNTER BLOWING DUST
THAT CAUSES DRIVING TO BE DANGEROUS...DO NOT STOP YOUR VEHICLE IN
THE MIDDLE OF THE ROAD. PULL OFF THE ROAD...AND WAIT FOR
VISIBILITIES TO IMPROVE BEFORE CONTINUING YOUR TRAVELS.

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ002-003-026-262000-
/O.CON.KOTX.WI.Y.0009.100826T2100Z-100827T0400Z/
COEUR D'ALENE AREA-IDAHO PALOUSE-LEWISTON AREA-
INCLUDING THE CITIES OF...COEUR D'ALENE...POST FALLS...HAYDEN...
WORLEY...MOSCOW...PLUMMER...POTLATCH...GENESEE...LEWISTON...
LAPWAI...PECK...CULDESAC...GIFFORD
454 AM PDT THU AUG 26 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING. 

* WINDS: SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* TIMING: WINDS WILL INCREASE DURING THE AFTERNOON AND PEAK 
  BETWEEN 3 PM AND 7 PM.

* LOCATIONS INCLUDE: LEWISTON...LAPWAI...PECK...CULDESAC... 
  GIFFORD...MOSCOW...PLUMMER...POTLATCH...GENESEE...COEUR 
  D'ALENE...POST FALLS...HAYDEN...WORLEY

* IMPACTS: WINDS MAY MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST WILL ALSO BE 
  POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WAZ041-262000-
/O.CON.KOTX.WI.Y.0009.100826T2100Z-100827T0400Z/
WENATCHEE AREA-
INCLUDING THE CITIES OF...WENATCHEE...CHELAN...ENTIAT...CASHMERE
454 AM PDT THU AUG 26 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING. 

* WINDS: WEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* TIMING: WINDS WILL INCREASE IN THE AFTERNOON AND PEAK BETWEEN
  3 PM AND 7 PM. 

* LOCATIONS INCLUDE: WENATCHEE...CHELAN...ENTIAT...CASHMERE

* IMPACTS: WINDS MAY MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
470 
WWUS76 KOTX 261819
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
1119 AM PDT THU AUG 26 2010

AS OF 11 AM...A STRONG COLD FRONT HAD MOVED INTO CENTRAL
WASHINGTON. WEST WINDS HAD BEGUN TO DEVELOP ALONG THE EAST SLOPES
OF THE CASCADES AND OVER THE WATERVILLE PLATEAU. BY 3 PM...THIS
COLD FRONT WILL RACE ACROSS EASTERN WASHINGTON AND INTO THE IDAHO
PANHANDLE. STRONG WEST WINDS WILL DEVELOP BEHIND THE FRONT.
BLOWING DUST WILL BE COMMON ACROSS THE UPPER COLUMBIA BASIN...THE
PALOUSE...AND THE WEST PLAINS. WIND GUSTS AND BLOWING DUST WILL
PEAK BETWEEN 3 PM AND 7 PM...WITH A GRADUAL DROP IN THE WIND THIS
EVENING AND THROUGH THE NIGHT.


WAZ032>036-044-270230-
/O.CON.KOTX.DU.Y.0002.100826T2100Z-100827T0400Z/
/O.CON.KOTX.WI.Y.0009.100826T2100Z-100827T0400Z/
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...CLARKSTON...POMEROY...PULLMAN...
COLFAX...ROSALIA...LA CROSSE...OAKESDALE...TEKOA...UNIONTOWN...
MOSES LAKE...EPHRATA...OTHELLO...QUINCY...RITZVILLE...
GRAND COULEE...ODESSA...WILBUR...COULEE CITY...SPOKANE...CHENEY...
DAVENPORT...ROCKFORD...WATERVILLE...MANSFIELD
1119 AM PDT THU AUG 26 2010

...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

A BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING. 

* WINDS: SOUTHWEST TO WEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 
  45 MPH.

* VISIBILITY: WIDESPREAD 3 TO 5 MILES WITH LOCAL VISIBILITIES 
  DOWN TO 1 MILE OR LESS AT TIMES.

* TIMING: WINDS WILL INCREASE IN THE AFTERNOON AND PEAK BETWEEN 
  3 AND 7 PM.

* LOCATIONS INCLUDE: RITZVILLE...GRAND COULEE...ODESSA... 
  WILBUR...COULEE CITY...PULLMAN...COLFAX...ROSALIA...LA 
  CROSSE... OAKESDALE...TEKOA...UNIONTOWN...WATERVILLE... 
  MANSFIELD... MOSES LAKE...EPHRATA...OTHELLO...QUINCY... 
  SPOKANE...CHENEY... DAVENPORT...ROCKFORD

* IMPACTS: TRAVEL MAY BE IMPACTED THIS AFTERNOON AND THIS EVENING
  IN THE UPPER COLUMBIA BASIN...THE WATERVILLE PLATEAU...THE
  PALOUSE...AND THE WEST PLAINS. POOR VISIBILITIES WILL BE LIKELY
  ON PORTIONS OF INTERSTATE 90 LATE THIS AFTERNOON AND EARLY THIS
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BLOWING DUST MAY REDUCE VISIBILITIES SUDDENLY TO NEAR ZERO...
ESPECIALLY NEAR PLOWED FIELDS. MOTORISTS SHOULD DRIVE CAREFULLY
THROUGH AREAS OF LOW VISIBILITIES. IF YOU PLAN TO TRAVEL TODAY...
PLEASE VISIT THE WASHINGTON DEPARTMENT OF TRANSPORTATION WEB SITE
TO CHECK THE STATUS ROAD CLOSURES IN CENTRAL AND EASTERN
WASHINGTON.

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ002-003-026-270230-
/O.CON.KOTX.WI.Y.0009.100826T2100Z-100827T0400Z/
COEUR D'ALENE AREA-IDAHO PALOUSE-LEWISTON AREA-
INCLUDING THE CITIES OF...COEUR D'ALENE...POST FALLS...HAYDEN...
WORLEY...MOSCOW...PLUMMER...POTLATCH...GENESEE...LEWISTON...
LAPWAI...PECK...CULDESAC...GIFFORD
1119 AM PDT THU AUG 26 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

* WINDS: SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* TIMING: WINDS WILL INCREASE DURING THE AFTERNOON AND PEAK 
  BETWEEN 3 PM AND 7 PM.

* LOCATIONS INCLUDE: LEWISTON...LAPWAI...PECK...CULDESAC... 
  GIFFORD...MOSCOW...PLUMMER...POTLATCH...GENESEE...COEUR 
  D'ALENE...POST FALLS...HAYDEN...WORLEY

* IMPACTS: WINDS MAY MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST WILL ALSO BE 
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WAZ041-270230-
/O.CON.KOTX.WI.Y.0009.100826T2100Z-100827T0400Z/
WENATCHEE AREA-
INCLUDING THE CITIES OF...WENATCHEE...CHELAN...ENTIAT...CASHMERE
1119 AM PDT THU AUG 26 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

* WINDS: WEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* TIMING: WINDS WILL INCREASE IN THE AFTERNOON AND PEAK BETWEEN 
  3 PM AND 7 PM.

* LOCATIONS INCLUDE: WENATCHEE...CHELAN...ENTIAT...CASHMERE

* IMPACTS: WINDS MAY MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
233 
WWUS76 KOTX 270355
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
855 PM PDT THU AUG 26 2010

...WINDS DECREASING THIS EVENING...

A STRONG COLD FRONT THAT MOVED THROUGH THE REGION THIS AFTERNOON
AND EVENING HAS NOW PUSHED INTO WESTERN MONTANA. WINDS ARE
BEGINNING TO DECREASE AND VISIBILITIES ACROSS THE REGION DUE TO
BLOWING DUST ARE ALSO IMPROVING. ALTHOUGH THIS TREND WILL CONTINUE
OVERNIGHT...WE COULD STILL SEE LOCALIZED AREAS OF BLOWING DUST
ACCOMPANIED BY WIND GUSTS UP TO 30 MPH IN AND AROUND THE PALOUSE
THROUGH 10PM.


WAZ032>036-044-270500-
/O.EXP.KOTX.DU.Y.0002.000000T0000Z-100827T0400Z/
/O.EXP.KOTX.WI.Y.0009.000000T0000Z-100827T0400Z/
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...CLARKSTON...POMEROY...PULLMAN...
COLFAX...ROSALIA...LA CROSSE...OAKESDALE...TEKOA...UNIONTOWN...
MOSES LAKE...EPHRATA...OTHELLO...QUINCY...RITZVILLE...
GRAND COULEE...ODESSA...WILBUR...COULEE CITY...SPOKANE...CHENEY...
DAVENPORT...ROCKFORD...WATERVILLE...MANSFIELD
855 PM PDT THU AUG 26 2010

...BLOWING DUST ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...
...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE BLOWING DUST ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING.
THE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING. 



$$

IDZ002-003-026-270500-
/O.EXP.KOTX.WI.Y.0009.000000T0000Z-100827T0400Z/
COEUR D'ALENE AREA-IDAHO PALOUSE-LEWISTON AREA-
INCLUDING THE CITIES OF...COEUR D'ALENE...POST FALLS...HAYDEN...
WORLEY...MOSCOW...PLUMMER...POTLATCH...GENESEE...LEWISTON...
LAPWAI...PECK...CULDESAC...GIFFORD
855 PM PDT THU AUG 26 2010

...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING. 



$$

WAZ041-270500-
/O.EXP.KOTX.WI.Y.0009.000000T0000Z-100827T0400Z/
WENATCHEE AREA-
INCLUDING THE CITIES OF...WENATCHEE...CHELAN...ENTIAT...CASHMERE
855 PM PDT THU AUG 26 2010

...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING. 


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Aug 25, 5:00 PM PDT, 4 hours 1 minute earlier.

Area forecast discussion, Aug 25, 5:00 PM PDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
500 PM PDT WED AUG 25 2010

.SYNOPSIS...
A STRONG COLD FRONT WILL SWEEP THROUGH THE REGION ON THURSDAY.
THIS FRONT WILL BRING LITTLE PRECIPITATION...BUT WINDY CONDITIONS
WILL DEVELOP AND PRODUCE BLOWING DUST. MUCH COOLER EARLY AUTUMN-
LIKE CONDITIONS WILL ARRIVE ON FRIDAY. TEMPERATURES WILL REMAIN
COOLER THAN AVERAGE WITH OCCASIONAL MOUNTAIN SHOWERS THROUGH EARLY
NEXT WEEK.

&&

.DISCUSSION...
TONIGHT THROUGH FRIDAY NIGHT...UPPER LEVEL RIDGE WILL KEEP MOVING
TOWARDS THE EAST TONIGHT AS THE UPPER LEVEL TROUGH AND COLD FRONT
PUSH INTO THE PAC NORTHWEST OVERNIGHT. FOR TONIGHT...CLEAR SKIES WITH
LIGHT SOUTHERLY WINDS AND TEMPS SLIGHTLY ABOVE AVERAGE. THURSDAY A
VIGOROUS COLD FRONT WILL MOVE ACROSS THE INLAND NORTHWEST...THE
CASCADES IN THE MORNING AND TO THE SPOKANE AREA BY AFTERNOON. NOT
MUCH IS EXPECTED IN THE WAY OF SHOWERS AND
THUNDERSTORMS...LOOKS LIKE THE BEST CHANCE WILL BE ALONG THE
CASCADE CREST AND THE NORTHERN MOUNTAINS OF WA AND NORTH ID IN THE
AFTERNOON AND EARLY EVENING. THE MAIN CONCERN THURSDAY WITH THE
COLD FRONT PASSAGE IS THE SOUTHWEST TO WESTERLY WINDS THAT WILL
INCREASE IN THE AFTERNOON AND EVENING HOURS. SUSTAINED WINDS 20 TO
25 MPH WITH GUSTS UP TO 35 MPH WILL BE COMMON...ESPECIALLY ACROSS
THE WATERVILLE PLATEAU...BASIN...PALOUSE...AND SPOKANE AREA. WITH
MANY FIELDS RECENTLY PLOWED ACROSS THESE AREAS COUPLED WITH THE
WINDS...BLOWING DUST WILL BE A CONCERN. HAVE DECIDED TO ISSUE A
BLOWING DUST ADVISORY AS SIMILAR EVENTS EARLIER THIS SPRING AND
SUMMER HAVE PROMPTED THE CLOSURE OF SEVERAL ROADS ACROSS THE PLATEAU
AND BASIN. VISIBILITIES AT TIMES WILL GET DOWN TO ONE MILE IN THE
AFTN AND EARLY EVENING. WINDS WILL DECREASE IN THE LATE EVENING
AND OVERNIGHT HOURS...BUT LOCATIONS WHERE THE BLOWING DUST
ADVISORY IS FOR WILL SEE WINDS IN THE 10-15 MPH RANGE OVERNIGHT AS
WELL. FRIDAY AND FRIDAY NIGHT WE REMAIN IN A GENERAL TROUGH
PATTERN WITH DAYTIME TEMPERATURES ABOUT 10-15 DEGREES BELOW
AVERAGE FOR THIS TIME OF THE YEAR AND MINIMUM TEMPS OVERNIGHT
ABOUT 5-10 DEGREES BELOW AVERAGE. THERE IS SOME INSTABILITY FRIDAY
AFTERNOON ACROSS THE NORTH...RIGHT ALONG THE CANADIAN BORDER. KEPT
A SLIGHT CHANCE MENTION FOR SHOWERS AND THUNDER...BUT THINK IT
WILL BE FAIRLY HIT AND MISS IN THE MOUNTAINS. /NISBET

SATURDAY THROUGH WEDNESDAY...
LONGER RANGE MODELS STILL AGREE THAT A 556 DKM UPPER LEVEL LOW
PARKS OVER THE PACIFIC NORTHWEST SATURDAY AND SUNDAY. THIS WILL
CONTINUE TEMPERATURES AROUND 10 DEGREES BELOW NORMAL...SNOW LEVELS
IN THE NORTH CASCADES AROUND 6500 FEET AND GOOD MOUNTAIN SHOWER
POTENTIAL ESPECIALLY NORTH. ISOLATED AFTERNOON THUNDERSTORMS WILL BE
IN THE FORECAST AS WELL. LOCAL POCKETS OF NEAR FREEZING NIGHT TIME
TEMPERATURES ARE STILL A POSSIBILITY AS WHERE SKIES ARE ABLE TO
CLEAR AFTER THE DAYTIME CONVECTION. THE BEST AREAS FOR THE COLDEST
TEMPERATURES WILL BE IN THE NORTH AND EASTERN MOUNTAINS OF
WASHINGTON THE THE NORTHERN IDAHO PANHANDLE.

MODELS BEGIN TO DIVERGE TOWARD THE MONDAY TIME FRAME. THE GFS
WANTS TO BRING SHORTWAVE ENERGY DOWN THROUGH QUEEN CHARLOTTES AND
VANCOUVER ISLAND WHEREAS THE GEM AND ECMWF START PUNCHING A FLAT
RIDGE INTO THE REGION. GIVEN THAT THERE ARE VERY FEW GFS ENSEMBLE
MEMBERS DIVERGING FROM THE LAST GASP WAVE THE FORECAST WILL STILL
BE A LITTLE COOL WITH SOME SHOWER POTENTIAL IN THE PICTURE. BY
TUESDAY TEMPERATURES AND DRYING SHOULD TAKE HOLD WITH A SHORTWAVE
RIDGE. TOWARD WEDNESDAY IN DAY 7 HOWEVER...THERE ARE SIGNS OF
ANOTHER FRONT MAKING IT'S WAY TOWARD THE COAST WITH SOUTHWEST FLOW
ALOFT. WILL KEEP WEDNESDAY MOSTLY DRY FOR NOW BUT THIS IS SOMETHING
TO KEEP AN EYE ON IN THE COMING DAYS. TC

&&

.AVIATION...
EXPECT VFR CONDITIONS FOR THE NEXT 24 HOURS EAST OF THE CASCADES
WITH MARINE CLOUDS BANKED UP AGAINST THE CASCADE CREST. A COLD FRONT
MOVING IN THURSDAY MORNING ACROSS THE CASCADES WILL BRING STRONG
WESTERL WINDS GUSTING TO 45 KTS.

&&

.FIRE WEATHER...FIRE WEATHER WATCHES FOR THE NORTHERN AND CENTRAL
IDAHO PANHANDLE AND MOST OF EASTERN WASHINGTON HAVE BEEN UPGRADED
TO RED FLAG WARNINGS. A COMBINATION OF LOW RELATIVE HUMIDITY AND
GUSTY WINDS WILL CONTRIBUTE TO THE POTENTIAL FOR LARGE FIRE
GROWTH. CONFIDENCE IS HIGH THAT WINDY CONDITIONS WILL DEVELOP
THURSDAY AFTERNOON BEHIND A STRONG LATE SUMMER COLD FRONT.
SUSTAINED WINDS SHOULD EASILY REACH RED FLAG CRITERIA ALONG THE
EAST SLOPES OF THE CASCADES...THE UPPER COLUMBIA BASIN...THE
PALOUSE...ID PANHANDLE MOUNTAINS...AND THE WEST PLAINS. THE
NORTH/SOUTH ORIENTED VALLEYS OF NORTHERN WASHINGTON WHICH ARE
SHELTERED FROM THE WEST WIND WILL BE MARGINAL FOR WIND...BUT
RIDGES AND OTHER EXPOSED AREAS IN NORTH CENTRAL WASHINGTON AND
NORTHEAST WASHINGTON SHOULD EXPERIENCE ENOUGH WIND TO REACH THE
RED FLAG CRITERIA OF SUSTAINED 15 MPH WIND. STRONG ADVECTION OF
MARINE AIR THROUGH THE CASCADE GAPS THURSDAY AFTERNOON COULD KEEP
HUMIDITY LEVELS ABOVE THE MIN RH THRESHOLD IN PLACES LIKE
ELLENSBURG AND WENATCHEE. HOWEVER WITH WINDS WELL ABOVE CRITERIA
AND THE THREAT FOR FAST FIRE SPREAD IN DRY GRASS AND BRUSH (FINE
FUELS)...A RED FLAG WARNING SEEMS WARRANTED DESPITE MARGINAL RH
CRITERIA. /GKOCH

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        59  85  48  66  47  70 /   0  10  10  10  10  20
COEUR D'ALENE  54  86  45  65  43  70 /   0  10  10  10  10  20
PULLMAN        52  85  47  65  42  67 /   0  10  10  10  10  20
LEWISTON       62  93  53  72  51  73 /   0   0   0   0   0  10
COLVILLE       48  88  44  70  41  71 /   0  20  10  20  20  20
SANDPOINT      49  85  46  68  41  70 /   0  10  10  20  20  20
KELLOGG        54  85  45  61  42  67 /   0  10  10  10  10  20
MOSES LAKE     58  85  48  73  49  74 /   0   0   0   0   0  10
WENATCHEE      63  80  47  71  48  74 /   0   0   0  10  10  20
OMAK           52  86  44  73  45  72 /   0  10  10  20  20  20

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...RED FLAG WARNING FROM 1 PM TO 9 PM PDT THURSDAY NORTHERN AND
     CENTRAL IDAHO PANHANDLE (ZONE 101).

WA...RED FLAG WARNING FROM 1 PM TO 9 PM PDT THURSDAY EAST WASHINGTON
     CENTRAL CASCADE VALLEYS (ZONE 677)...EAST WASHINGTON
     NORTHEAST (ZONE 686)...EAST WASHINGTON NORTHERN COLUMBIA
     BASIN (ZONE 673)...EAST WASHINGTON OKANOGAN HIGHLANDS (ZONE
     687)...EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)...
     EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676).

     BLOWING DUST ADVISORY FROM 2 PM TO 9 PM PDT THURSDAY LOWER
     GARFIELD AND ASOTIN COUNTIES...MOSES LAKE AREA...SPOKANE
     AREA...UPPER COLUMBIA BASIN...WASHINGTON PALOUSE...
     WATERVILLE PLATEAU.

&&
Hazardous weather outlook, Aug 25, 2:53 PM PDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
253 PM PDT WED AUG 25 2010

WAZ032>036-044-261600-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
WATERVILLE PLATEAU-
253 PM PDT WED AUG 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WASHINGTON...EAST CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

BLOWING DUST IS EXPECTED THURSDAY AS A STRONG COLD FRONT MOVES
ACROSS THE AREA. THEREFORE A BLOWING DUST ADVISORY HAS BEEN ISSUED. IN
ADDITION...THE COMBINATION OF STRONG WINDS AND LOW HUMIDITIES WILL
LEAD TO CRITICAL FIRE WEATHER CONDITIONS THURSDAY. A RED FLAG
WARNING HAS BEEN ISSUED.

IDZ001>004-WAZ037-038-041>043-261600-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-NORTHEAST MOUNTAINS-
OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-
OKANOGAN VALLEY-
253 PM PDT WED AUG 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE COMBINATION OF STRONG WINDS AND LOW HUMIDITIES WILL LEAD TO
CRITICAL FIRE WEATHER CONDITIONS THURSDAY. A RED FLAG WARNING HAS
BEEN ISSUED.

IDZ026-027-WAZ031-261600-
LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-
253 PM PDT WED AUG 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO AND SOUTHEAST WASHINGTON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

Nearby

Wind Advisories in Washington, 2010Wind Advisories in Idaho, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.